MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ CHECK-POINTS (CPO); MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD KIT

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ CHECK-POINTS (CPO); MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD KIT
Catalog Number 445262
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of bd max¿ check-points (cpo), an ndm false positive patient result with a flat pcr curve was obtained.Another unspecified pcr assay gave ndm negative results, and culture was also ndm negative.There was no report of patient impact.
 
Additional Manufacturer Narrative
D.2.Additional medical device types: poc.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for suspected false positive results when using bd max¿ cpo (ref.(b)(4)) kit lot 5021086 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.The review of quality control records of bd max¿ cpo lot 5021086 revealed no anomalies that could explain the customer¿s negative results.Customer complained about a false positive result for the ndm target.Customer obtained a ndm positive result for a sample, despite seeing a flat amplification curve, like two other samples in the run which were negative.A subsequent pcr test for this sample yielded a negative result and culture was also negative.Customer provided one run files for run 260 from bd max¿ instrument ct1682 for the investigation.Manual pcr curve adjudication revealed late and low amplification in the cy5 channel (ndm target), for sample a8.The signal reached the thresholds to be considered valid by the algorithm to obtain a positive result, with a ct 43.8 and an endpoint value near 105, appearing to be a true late and low result, without issue.As stated in the assay instruction for use, the bd max¿ system provides qualitative results.Any reported ct value or displayed curve should only be used for the purpose of laboratory quality control trending, research, and public health reporting.The manual curve analysis shall not be used to overrule or change the reported test results.Instruments and assay shall be used in a manner consistent with applicable labeling.Based on the investigation and information provided, no issue is suspected, a specimen at or near the assay limit of detection (lod) is the most likely cause to explain the customer¿s positive result.The discrepancy with the repeat and culture results is suspected to be due to the weak target concentration in the sample as well as differences in limit of detection between testing methods.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ cpo kit lot 5021086.The root cause was not identified.However, a sample at or near the assay limit of detection (lod) is the most likely cause to explain the customer¿s discrepant results.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard was identified.

Brand Name
BD MAX¿ CHECK-POINTS (CPO)
Common Device Name
MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD KIT
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23545036
Report Number3007420875-2025-00218
Device Sequence Number9609503
Product Code OOI
UDI-Device Identifier00382904452629
UDI-Public(01)00382904452629(17)260129(10)5021086
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K190613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/29/2026
Device Catalogue Number445262
Device Lot Number5021086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown